Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Muscle Pain Associated w/ Isentress
Jun 6, 2009

Dear Doc, I started taking Isentress (along w/ Truvada) about 10 days ago after having been on Atripla for 1.5 years. (I decided to stop taking Atripla due to the annoying side effects.) Yesterday, I started feeling muscle pain in my left arm. The pain is hardly debilitating but it is annoying nonetheless. Can I expect this side effect to go away or should I consider switching medications again? Thanks, ED

Response from Dr. Young

Hello ED and thanks for your post.

Raltegravir (RAL, Isentress) is typically very well tolerated; the recent STARTMRK study proved it to have fewer cognitive side effects than efavirenz (Sustiva, Stocrin) in first line treatments-- so, your switch to raltegravir seems very reasonable.

Muscle injury (elevated CPK enzymes) has been reported in some patients taking RAL. This injury isn't usually symptomatic, and when present, more generalized than localized, but I'd let your doctor know so that he or she can monitor things (and probably do lab testing)-- certainly before entertaining another switch.

I hope this helps, BY



Previous
Virammune and testosterone
Next
Divide doses for PEP/Truvada/Kaletra

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement